MAUDE Adverse Event Report: ARTHREX, INC. TORPEDO, 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. TORPEDO, 4.0MM X 13CM; SAW BLADE
Model Number TORPEDO, 4.0MM X 13CM
Medical Device Problem Codes Material Fragmentation (1261); Overheating of Device (1437)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during the knee arthroscopy, the device got hot at the connector, and shortly afterward, a clicking sound was heard, causing numerous small metal fragments to enter the patient.An attempt was made to completely remove the metal debris, but it cannot be definitively ruled out that some metal debris remains in the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 -complaint allegation is confirmed for debris/damage of the edges, and no problem was found with the overheat at the connector event.-upon visual inspection, it was noted that the edges of the window's outer and inner tubes had chipped/damaged.-functional testing was performed and evaluated under normal use conditions to see if the issue reported event of "hot at the connector" could be reproduced, and no heat/warm condition was found at the connector.Per dfu-0215-eo - f precautions: 6.Do not allow the rotating portion of any device to touch any metallic object, such as a cannula or arthroscope, during use.Damage to both devices is likely.Damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.10.Running the device without the flow of irrigation (dry) will cause the device to excessively heat and may cause a thermal burn.The most likely cause for the reported failure can be attributed to user error due to allowing the rotating portion to touch any metallic object during use, that damage to the device can range from a slight distortion or dulling of the blade/burr edge to actual fracture of the tip in vivo.

Brand Name
TORPEDO, 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24814963
Report Number1220246-2026-02036
Device Sequence Number6011681
Product Code GFA
UDI-Device Identifier00888867043657
UDI-Public(01)00888867043657(11)251016(17)300930(10)15514829
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTORPEDO, 4.0MM X 13CM
Device Catalogue NumberAR-8400TD
Device Lot Number15514829
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer06/11/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown